Biased Estimation in a Simple Extension of a Standard Error Correction Model
Christian Müller-Kademann
Swiss Journal of Economics and Statistics (SJES), 2009, vol. 145, issue I, 37-60
Abstract:
This paper considers an expectations augmented version of the Engle and Granger (1987) error correction model and shows that standard inference about the adjustment coefficients can be severely biased. This has implications for long–run causality and impulse–response analysis in particular. However, a sometimes simple remedy exists which only requires some additional regressions. The results are illustrated using U.S., German and Swiss data.
Keywords: policy analysis; forecasting; rational expectations; error correction (search for similar items in EconPapers)
JEL-codes: C32 C51 E37 E47 (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sjes.ch/papers/2009-I-2.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ses:arsjes:2009-i-2
Access Statistics for this article
Swiss Journal of Economics and Statistics (SJES) is currently edited by Marius Brülhart
More articles in Swiss Journal of Economics and Statistics (SJES) from Swiss Society of Economics and Statistics (SSES) Contact information at EDIRC.
Bibliographic data for series maintained by Kurt Schmidheiny ().